Posted by: Cindy | 2013-02-12


Dear Doc, kindly advise...I am taking Zyban to quit smoking. Its been 2 weeks on the med. Although I am not experiencing insomnia as a side effect, I am however, having the worst nightmares of my life. Often very violent dreams...and very disturbing, leaving me upset the following day. Is this a temp side effect and should I be patient because of the good results in terms of not smoking?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSleep Expert

Zyban is not supposed to do that, although there are always surprises.

However, I would imagine that the nightmares are rather related to the withdrawal of all the chemicals in the cigarettes. If it doesn't settle soon, you might just need an antidepressant for a short while, which should help you over the problem.

Whatever you do though, DON'T go back to smoking!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.